Alert archive / California / Winter Storm Warnings in 2006

Winter Storm Warning 13, NWS Reno, NV

March 31, 20067 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this winter storm warning at Mar 31, 2006, 2:54 AM PST for 7 counties in California; Douglas County, Washoe County, Nevada. It took effect at Mar 31, 2006, 12:00 PM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2006, 2:54 AM PST (10:54 UTC)
In effect from
Mar 31, 2006, 12:00 PM PST
Expired
Apr 1, 2006, 1:14 AM PST
In force
13 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 80 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KREV 311054
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
254 AM PST FRI MAR 31 2006

.LOW PRESSURE OFF OF THE NORTHERN CALIFORNIA AND WASHINGTON COAST
WILL MOVE ON SHORE THIS AFTERNOON...BRINGING SNOW TO CALIFORNIA
AND WESTERN NEVADA THROUGH SATURDAY MORNING. A PERIOD OF HEAVY
SNOWFALL IS EXPECTED TO AFFECT THE SIERRA TONIGHT...CREATING
HAZARDOUS DRIVING CONDITIONS. AS SNOW LEVELS DROP TO THE VALLEY
FLOORS LATER TONIGHT...SOME ACCUMULATIONS CAN ALSO BE EXPECTED IN
VALLEY LOCATIONS BY SATURDAY MORNING.

CAZ071-311900-
/O.UPG.KREV.WS.A.0016.060331T2000Z-060401T1200Z/
/O.NEW.KREV.WS.W.0013.060331T2000Z-060401T1500Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
254 AM PST FRI MAR 31 2006

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 7 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 AM PST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

STEADY SNOWFALL IS EXPECTED TO BEGIN THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT BEFORE TAPERING TO SHOWERS EARLY
SATURDAY MORNING. AREAS NEAR AND WEST OF HIGHWAY 395 SHOULD SEE 8
TO 12 INCHES OF SNOW BY SATURDAY MORNING...WITH 3 TO 6 INCHES
EAST OF HIGHWAY 395.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ072-NVZ002-311900-
/O.UPG.KREV.WS.A.0016.060401T0000Z-060401T1500Z/
/O.NEW.KREV.WS.W.0013.060401T0000Z-060401T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
254 AM PST FRI MAR 31 2006

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

STEADY SNOWFALL IS EXPECTED TO BEGIN LATE THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT BEFORE TAPERING TO SHOWERS SATURDAY
MORNING. 12 TO 18 INCHES OF SNOW CAN BE EXPECTED ABOVE 7000 FEET BY
SATURDAY MORNING...WITH 4 TO 8 INCHES AT LAKE LEVEL.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ070-NVZ005-311900-
/O.NEW.KREV.SN.Y.0015.060401T0000Z-060401T1500Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
254 AM PST FRI MAR 31 2006

...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST SATURDAY.

PERIODS OF SNOW...HEAVY AT TIMES WILL BEGIN LATE THIS AFTERNOON
AND CONTINUE THROUGH TONIGHT BEFORE TAPERING TO SHOWERS SATURDAY
MORNING. 1 TO 3 INCHES OF SNOW CAN BE EXPECTED BY SATURDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
SHULZ
3 follow-up statements
000 
WWUS45 KREV 311757
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
957 AM PST FRI MAR 31 2006

...MORE SNOW EXPECTED THROUGH TONIGHT FOR EASTERN CALIFORNIA AND
WESTERN NEVADA...

.LOW PRESSURE OFF THE NORTHERN CALIFORNIA AND WASHINGTON COAST WILL
MOVE INLAND THIS AFTERNOON...BRINGING SNOW TO EASTERN CALIFORNIA
AND WESTERN NEVADA THROUGH EARLY SATURDAY MORNING. HEAVY SNOWFALL
ACCUMULATING UP TO 2 INCHES PER HOUR IS EXPECTED TO AFFECT THE
SIERRA TONIGHT...CREATING HAZARDOUS DRIVING CONDITIONS. AS SNOW
LEVELS DROP TO THE VALLEY FLOORS LATER THIS EVENING...SOME
ACCUMULATIONS CAN ALSO BE EXPECTED IN VALLEY LOCATIONS OVERNIGHT.

CAZ071-010300-
/O.EXT.KREV.WS.W.0013.060331T2000Z-060401T1200Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
957 AM PST FRI MAR 31 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM PST
SATURDAY. 

STEADY SNOWFALL IS EXPECTED TO BEGIN THIS AFTERNOON AND CONTINUE
THROUGH TONIGHT BEFORE TAPERING TO SHOWERS EARLY SATURDAY
MORNING. AREAS WEST OF HIGHWAY 395 ABOVE 4500 FEET CAN EXPECT 6
TO 12 INCHES OF SNOW BY EARLY SATURDAY MORNING...WITH 3 TO 6
INCHES IN LOWER VALLEYS EAST OF HIGHWAY 395. WIND GUSTS UP TO 40
MPH WILL CREATE AREAS OF BLOWING SNOW AND POOR VISIBILITY.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ072-NVZ002-010300-
/O.EXT.KREV.WS.W.0013.060401T0000Z-060401T1500Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
957 AM PST FRI MAR 31 2006

...WINTER STORM WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM PST SATURDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM PST SATURDAY. 

STEADY SNOWFALL IS EXPECTED TO BEGIN LATE THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT BEFORE TAPERING TO SHOWERS SATURDAY
MORNING. 12 TO 18 INCHES OF SNOW CAN BE EXPECTED ABOVE 7000 FEET
BY SATURDAY MORNING...WITH 6 TO 12 INCHES AT LAKE LEVEL. WIND
GUSTS UP TO 35 MPH...WITH GUSTS UP TO 80 MPH OVER RIDGES...WILL
CREATE AREAS OF BLOWING SNOW AND POOR VISIBILITY.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

NVZ003-010300-
/O.EXB.KREV.SN.Y.0015.060401T0200Z-060401T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
957 AM PST FRI MAR 31 2006

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST SATURDAY. 

STEADY SNOW WILL BEGIN EARLY THIS EVENING ABOVE 5000 FEET WITH
SNOW LEVEL LOWERING TO THE VALLEY FLOOR DURING THE EVENING. THE
SNOW IS EXPECTED TO DIMINISH BY EARLY SATURDAY MORNING. SNOW
ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED OVERNIGHT IN THE
LOWER VALLEYS...WITH 3 TO 6 INCHES ABOVE 5000 FEET. WIND GUSTS UP
TO 40 MPH WILL CREATE REDUCED VISIBILITY AND LOCAL AREAS OF
BLOWING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ070-NVZ005-010300-
/O.EXT.KREV.SN.Y.0015.060401T0000Z-060401T1200Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
957 AM PST FRI MAR 31 2006

...SNOW ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST SATURDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SATURDAY. 

STEADY SNOW WILL BEGIN LATE THIS AFTERNOON AND CONTINUE THROUGH
TONIGHT BEFORE TAPERING TO SHOWERS EARLY SATURDAY MORNING. 1 TO 3
INCHES OF SNOW CAN BE EXPECTED BY EARLY SATURDAY MORNING WITH
LOCAL AMOUNTS UP TO 5 INCHES IN PORTIONS OF THE SURPRISE VALLEY.
WIND GUSTS UP TO 40 MPH WILL CREATE REDUCED VISIBILITY AND LOCAL
AREAS OF BLOWING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MJD
000 
WWUS45 KREV 010141
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
541 PM PST FRI MAR 31 2006

...MORE SNOW EXPECTED TONIGHT FOR EASTERN CALIFORNIA AND WESTERN
NEVADA...

.SNOW WILL SPREAD ACROSS THE SIERRA AND NORTHEAST CALIFORNIA...THEN
MOVE INTO ADJACENT SECTIONS OF WESTERN NEVADA TONIGHT. HEAVY
SNOWFALL ACCUMULATING UP TO 2 INCHES PER HOUR IS EXPECTED TO
AFFECT THE SIERRA TONIGHT...CREATING HAZARDOUS DRIVING CONDITIONS.

CAZ071-011200-
/O.CON.KREV.WS.W.0013.000000T0000Z-060401T1200Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
541 PM PST FRI MAR 31 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.

SNOW WILL INCREASE AND BECOME HEAVY AT TIMES TONIGHT...THEN
DIMINISH TO SCATTERED SNOW SHOWERS BY EARLY SATURDAY MORNING.
AREAS WEST OF HIGHWAY 395 ABOVE 4500 FEET CAN EXPECT 6 TO 12
INCHES OF SNOW BY EARLY SATURDAY MORNING...WITH 3 TO 6 INCHES IN
LOWER VALLEYS EAST OF HIGHWAY 395. WIND GUSTS UP TO 35 MPH WILL
CREATE AREAS OF BLOWING SNOW AND POOR VISIBILITY.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A
FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ072-NVZ002-011200-
/O.CON.KREV.WS.W.0013.000000T0000Z-060401T1500Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
541 PM PST FRI MAR 31 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY.

SNOW WILL INCREASE AND BECOME HEAVY AT TIMES TONIGHT...THEN
DIMINISH TO SCATTERED SNOW SHOWERS BY SATURDAY MORNING. TOTAL
SNOWFALL OF 12 TO 20 INCHES OF SNOW CAN BE EXPECTED ABOVE 7000
FEET BY SATURDAY MORNING...WITH 6 TO 12 INCHES AT LAKE LEVEL. WIND
GUSTS UP TO 35 MPH...WITH GUSTS UP TO 80 MPH OVER RIDGES...WILL
CREATE AREAS OF BLOWING SNOW AND POOR VISIBILITY.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A
FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ070-NVZ005-011200-
/O.CON.KREV.SN.Y.0015.000000T0000Z-060401T1200Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
541 PM PST FRI MAR 31 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

SNOW WILL INCREASE TONIGHT...THEN DIMINISH TO SCATTERED SNOW
SHOWERS BY EARLY SATURDAY MORNING. 1 TO 3 INCHES OF SNOW CAN BE
EXPECTED BY EARLY SATURDAY MORNING WITH LOCAL AMOUNTS UP TO 5
INCHES IN PORTIONS OF THE SURPRISE VALLEY. WIND GUSTS UP TO 40 MPH
WILL CREATE REDUCED VISIBILITY AND LOCAL AREAS OF BLOWING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NVZ003-011200-
/O.CON.KREV.SN.Y.0015.060401T0200Z-060401T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
541 PM PST FRI MAR 31 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

SNOW WILL INCREASE TONIGHT WITH A BRIEF PERIOD OF HEAVY SNOW
POSSIBLE...THEN DIMINISH TO SCATTERED SNOW SHOWERS BY EARLY
SATURDAY MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED
OVERNIGHT IN THE LOWER VALLEYS...WITH 3 TO 6 INCHES ABOVE 5000
FEET. WIND GUSTS UP TO 40 MPH WILL CREATE REDUCED VISIBILITY AND
LOCAL AREAS OF BLOWING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MJD
000 
WWUS45 KREV 010914
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
114 AM PST SAT APR 1 2006


CAZ071-011015-
/O.CAN.KREV.WS.W.0013.000000T0000Z-060401T1200Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
114 AM PST SAT APR 1 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER
STORM WARNING.

THE HEAVY SNOW ENDED EARLIER THIS MORNING LEAVING ONLY SNOW SHOWERS
ACROSS THE AREA. ADDITIONAL LOCAL SNOW AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE THROUGH THIS MORNING IN THE HEAVIER SHOWERS...MAINLY
WEST OF HIGHWAY 395.

$$

CAZ072-NVZ002-011015-
/O.CAN.KREV.WS.W.0013.000000T0000Z-060401T1500Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
114 AM PST SAT APR 1 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER
STORM WARNING. 

THE HEAVY SNOW ENDED EARLIER THIS MORNING LEAVING ONLY SNOW SHOWERS
ACROSS THE AREA. ADDITIONAL LOCAL SNOW AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE THROUGH THIS MORNING IN THE HEAVIER SHOWERS.

$$

CAZ070-NVZ003-005-011015-
/O.CAN.KREV.SN.Y.0015.000000T0000Z-060401T1200Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
114 AM PST SAT APR 1 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW
ADVISORY. 

THE HEAVIER RAIN AND SNOW THAT MOVED THROUGH LAST NIGHT
HAS MOVED EAST OF THE AREA. OCCASIONAL SNOW SHOWERS ARE EXPECTED
THROUGH THIS MORNING WITH NO ADDITIONAL SNOW ACCUMULATION. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 30, 2:35 PM PST, 12 hours 19 minutes earlier.

Area forecast discussion, Mar 30, 2:35 PM PST, 12 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
235 PM PST THU MAR 30 2006

.SHORT TERM...
ACTIVE PATTERN REMAINS THROUGH THE SHORT TERM AND AFTER TODAYS
BREAK THERE DOESNT APPEAR TO BE A SOLID ONE UNTIL NEXT WEEK. WV
SHOWS NEXT SYSTEM IN GULF OF AK NOW MOVG EAST AND WILL BE THE MAIN
PLAYER INTO SATURDAY. AMSU PWAT IMAGERY SHOWS A GOOD MOIST PLUME
NORTHEAST OF HAWAII...BUT IT WILL NOT PHASE WELL WITH THE CURRENT
SYSTEM FOR A LARGE INCREASE IN MOISTURE. MODELS IN DECENT AGREEMENT
AND WILL USE A BLEND FOR THE FORECAST.

TONIGHT AND FRIDAY...SYSTEM REMAINS SOMEWHAT DISORGANIZED WITH THE
INITIAL FRONT TO PASS THROUGH FRI MORNING. PRECIP WILL INCREASE IN
THE SIERRA TONIGHT...BUT NOT GET OVERLY HEAVY. ALL IN THE FORM OF
SNOW AS H7 TEMPS BELOW -6C. JET FORCING NOT IMPRESSIVE AND THE FRONT
IS UNDERGOING FRONTOLYSIS SO AMOUNTS LOOK TO REMAIN BELOW ADVY
CRITERIA AS A WHOLE. NEAR HWY 95...A LEE SIDE LOW DOES DEVELOP AND
MAY PROVIDE A FOCUS FOR PRECIP THERE...BUT ALL IN THE FORM OF RAIN
ON THE VALLEY FLOOR. NOT A BIG EVENT. BY FRIDAY AFTERNOON...CORE OF
THE LOW WILL MOVE CLOSER AND OBTAIN MORE OF A NEG TILT. WITH COLDER
AIR ALOFT FINALLY ARRIVING...LIKELY TO SEE SOME ISOLATED THUNDER
WITH ANY BREAKS OVER THE EASTERN FORECAST AREA. IN THE SIERRA...WILL
SEE SNOW INCREASE LATE...ESPECIALLY OVER LASSEN.

FRIDAY NIGHT WILL BE THE MAIN EVENT AS THE NEGATIVE TILT SYSTEM
MOVES IN. VERY IMPRESSIVE DIVERGENCE ALOFT WITH THE NEGATIVE TILT
AND ENTRANCE REGION JET DYNAMICS ACROSS THE AREA PEAKING NEARE 06Z.
OUTSTANDING LOW LEVEL FRONTOGENESIS COUPLED WITH COLDER AIR AND
INSTABILITY COULD PROVIDE FOR SOME VERY HEAVY SNOWFALL RATES IN THE
SIERRA. MODELS HAVE INCREASED QPF AND WATCH WILL HANDLE THIS WELL.
WHILE THE EVENT WILL ONLY LAST 6-8 HR FOR A LOCATION...COULD SEE UP
TO A FOOT AT LAKE LEVEL WITH TWO FEET POSSIBLE ABOVE 7000 FEET AS
SNOWFALL RATES APPROACH 2-3 INCHES/HR.

IN WESTERN NV...INSTABILITY THERE FOR SPILLOVER INTO RENO ALTHOUGH
WINDS NOT THE MOST FAVORABLE. STILL...WITH THE IMPRESSIVE DYNAMICS
LIKELY TO SEE A GOOD BURST OF ACCUMULATING SNOW SIMILAR TO TUESDAY
BUT OCCURRING OVERNIGHT TO MAXIMIZE ACCUMULATIONS. MAY NEED ADVISORY
FOR 2-3 ON THE VALLEY FLOOR FRI NIGHT.

SYSTEM PULLS AWAY SAT WITH SOME MORNING INSTABILITY SHOWERS. NEXT
SYSTEM...NOW NEAR 160W WILL APPROACH THE AREA. GFS HAS TRENDED
TOWARD THE EURO AND MODELS ARE IN MUCH BETTER AGREEMENT. THIS SYSTEM
WILL TAP THE HAWAII MOIST PLUME AND BRING SOME RAIN AND SNOW TO THE
AREA BY SUN NIGHT. SNOW LEVELS START NEAR THE VALLEY FLOOR BEFOR
RISING TO 5-6000 FEET SUN NIGHT. NOT A VERY WARM SYSTEM...SO IT
COULD BE A BIGGER SNOWMAKER FOR THE MOUNTAINS THAN TOMORROW NIGHTS
SYSTEM. WILL KEEP TEMPERATURES BELOW NORMAL THROUGH THE WEEKEND.
WALLMANN

.LONG TERM...MONDAY THROUGH THURSDAY...
MEDIUM RANGE MODELS DIFFER ON POSITION OF LOW DROPPING DOWN FROM THE
GULF OF ALASKA ON MONDAY AND TUESDAY. THE LATEST GFS DIGS THE LOW
FURTHEST SOUTH...SOUTHWEST OF THE SFO BAY AREA BY TUESDAY MORNING.
THE PREVIOUS GFS RUN WAS SIMILAR TO THE LATEST UKMET SOLUTION AND
ONLY DROPPED THE LOW TO WEST OF THE SFO AREA BY 12Z TUESDAY. THE
EUROPEAN IS EVEN MORE DELAYED...WITH THE LOW STILL NEAR THE NRN
CA/OREGON BORDER TUESDAY MORNING. THEREFORE THE ONSET OF THE HEAVIER
PRECIP IS UNCERTAIN...AND MAY BE DELAYED WITH A BETTER TAP TO THE
SUBTROPICAL MOISTURE IF THE EUROPEAN IS CORRECT. BUT WITH THE LACK
OF GOOD MODEL AGREEMENT...DID NOT CHANGE EXTENDED POP GRIDS
MUCH...AND LEFT CHANCE AND LIKELY POPS IN THE CWA TUESDAY NIGHT.
RIGHT NOW SOUTH OF TAHOE SEEMS TO HAVE THE BIGGEST THREAT OF THE
HEAVIEST PRECIP...SIMILAR TO THE SYSTEM A FEW DAYS AGO THIS WEEK.
THEREFORE POPS WERE AT LEAST INCREASED SOUTH OF TAHOE THROUGH
TUESDAY. TEMPERATURES WILL REMAIN UP TO 10 DEGREES BELOW NORMAL
THROUGH NEXT WEEK AS SERIES OF COOL TROUGHS MOVE THROUGH CA/NV.
BENINATO &&

.AVIATION...
VFR CONDITIONS TODAY. LOW PRESSURE SYSTEM MOVING TOWARD THE WEST
COAST WILL BRING IN RAIN AND SNOW TO THE SIERRA LOCATIONS AND
SCATTERED SHOWERS TO ALL TWEB ROUTES THIS EVENING THROUGH FRIDAY.
MVFR TO IFR CONDITIONS WILL DEVELOP TONIGHT AND LOWER FURTHER
OVERNIGHT. SNOW LEVELS WILL START OUT AROUND 6000 FEET THIS EVENING
AND LOWER TO 4500-5000 FEET BY FRIDAY MORNING. BENINATO

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FRIDAY AFTERNOON THROUGH SATURDAY MORNING
     NVZ002.
CA...WINTER STORM WATCH FRIDAY AFTERNOON THROUGH SATURDAY MORNING
     CAZ071-072.
&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:54 AM PSTSnow AdvisoryREVModoc22 hr

Nearby

Winter Storm Warnings in California, 2006Winter Storm Warnings in Nevada, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.